Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 196, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 10, 2007, 6:08 AM CDT for Val Verde County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 6:08 AM CDT (11:08 UTC)
- Expired
- Jun 10, 2007, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:30 AM CDT | FLOOD | 3 S Del Rio, TX | SEVERAL MINOR STREETS ARE CLOSED, DUE TO FLOODING OF THE LOW WATER CROSSINGS. |
| Jun 10, 8:00 AM CDT | FLOOD | 5 Ssw Loma Alta, TX | SEVERAL CARS WERE WASHED AWAY NEAR LOMA ALTA, THEY WERE IN A LOW WATER CROSSING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 101110
FFWEWX
TXC465-101415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 AM CDT SUN JUN 10 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...JUNO...DEL RIO...
COMSTOCK...
* UNTIL 915 AM CDT
* AT 604 AM CDT...THE NATIONAL WEATHER SERVICE RADAR INDICATES
ADDITIONAL SHOWERS AND THUNDERSTORMS MOVING NORTHWARD OVER
VAL VERDE COUNTY CONTINUING TO PRODUCE LOCALLY HEAVY RAINFALL
AND FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE AND
LOMA ALTA
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2932 10089 2935 10073 3023 10071 3026 10171
2981 10172 2983 10141 2971 10133
$$1 follow-up statement
000
WGUS74 KEWX 101244
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 AM CDT SUN JUN 10 2007
TXC465-101415-
VAL VERDE TX-
743 AM CDT SUN JUN 10 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR VAL
VERDE COUNTY...
AT 742 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINS AND FLASH
FLOODING OVER VAL VERDE COUNTY. WITH CONTINUED SHOWER DEVELOPMENT
TO THE SOUTH TRAINING INTO VAL VERDE COUNTY THE THREAT OF HEAVY
RAINS WILL CONTINUE OVER THE NEXT COUPLE HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PANDALE...LOMA ALTA...JUNO AND DEL RIO.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2932 10089 2935 10073 3023 10071 3026 10171
2981 10172 2983 10141 2971 10133
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:53 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 10, 4:53 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 AM CDT SUN JUN 10 2007 .UPDATE... WITH CONTINUED CONVECTION FEEDING INTO VAL VERDE COUNTY FROM THE SW, DECIDED TO GO AHEAD AND UPDATE THE FORECAST TO MENTION EARLY MORNING HEAVY RAINS AND SHIFT DAYTIME SLIGHT CHANCE POPS EAST TO NEAR HDO. && .PREV DISCUSSION... /ISSUED 431 AM CDT SUN JUN 10 2007/ DISCUSSION... HEAVY RAINS FEEDING ON THE NOCTURNAL LOW LEVEL JET NEAR AND N OF DRT SHOULD TAPER OFF IN THE NEXT HOUR OR TWO, BUT WILL NEED TO MONITOR UPSTREAM ENERGY FOR POSSIBLE HIGHER POPS AFTER DAYBREAK. A CONVEYOR BELT OF PACIFIC AND GULF MOISTURE CONTINUES TO PUSH AGAINST AN UPPER RIDGE OVER CENTRAL TX WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. MODELS CONTINUE TO SHOW A WESTWARD SURGE OF THE UPPER RIDGE TO FORCE THE RAINS NW TODAY, BUT SATELLITE WV TRENDS AND PROFILER WINDS SHOW LITTLE TO SUPPORT THIS PROJECTION. WILL MONITOR THE RADAR AND SATELLITE TRENDS FOR ANOTHER HOUR OR SO AND CONSIDER UPDATING FOR A MORE RAINY AND COOLER PICTURE FOR THE WESTERN COUNTIES. THE WINDFLOW DOESNT SUPPORT THIS ACTIVITY ADVANCING EAST INTO CENTRAL PORTIONS, BUT WILL WATCH MID LEVEL WINDS IN THE DRT MORNING SOUNDING AND VAD PROFILES CLOSELY TO SEE IF SOME OF THIS MOISTURE INFILTRATES THE RIDGE. IF THIS HAPPENS, THE DRY AND STABLE FORECASTS COULD EVOLVE IN A 30 PERCENT POP DAY AS FAR EAST AS SAT. A CUT-OFF LOW EJECTING FROM THE BAJA CA AREA NORTHWARD INTO THE CENTRAL PLAINS IS EXPECTED TO MAKE MONDAY AND TUESDAY WARM AND DRY FOR THE AREA. MODELS SHOW POOR AGREEMENT OF WHAT TO DO WITH THE EJECTED ENERGY BY WEDNESDAY AS ANOTHER LARGER UPPER LOW IS EXPECTED TO SETTLE OVER THE SERN US. A COUPLE MODELS SHOW THE UPPER LOW DROPPING INTO CENTRAL TEXAS TO SUPPORT A FLASH FLOOD EVENT OVER CENTRAL TX BY LATE THURSDAY/FRIDAY, BUT WILL TAKE A COMPROMISE AND LEAN SLIGHTLY WETTER THAN THE MUCH DRIER GFS WHICH HOLDS MOST OF THE MOISTURE AND ENERGY OVER N/NE TX. THE COMPROMISED FORECAST WOULD FAVOR A SEVERAL DAY PATTERN OF WIDELY SCATTERED MAINLY DIURNAL RAINS WITH INCREASING CHANCES TOWARD NE TX. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 94 72 94 72 95 / 10 - - - - AUSTIN BERGSTROM INTL AIRPORT 94 70 95 69 94 / 10 - - - - DEL RIO INTL AIRPORT 92 74 96 75 93 / 30 10 - - - SAN ANTONIO INTL AIRPORT 93 73 93 73 94 / 10 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/01
Hazardous weather outlook, Jun 10, 5:11 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT SUN JUN 10 2007 TXZ171>173-183>194-202>209-217>225-228-111015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHEAST MEXICO WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN OVER RIO GRANDE PLAINS AND WESTERN HILL COUNTRY. THERE IS A POTENTIAL FOR FLASH FLOODING FROM LOCALLY HEAVY RAINS OF 2 TO 4 INCHES THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:14 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 10, 6:44 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jun 10, 8:56 AM CDT | Flash Flood Warning | EWX | Val Verde | 79 min |
| Jun 10, 9:06 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Jun 10, 9:51 AM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 11 hr |
| Jun 10, 10:19 AM CDT | Flash Flood Warning | EWX | Val Verde | 56 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.